Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 257, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 13, 2008, 8:59 PM EDT for Medina County, Wayne County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2008, 8:59 PM EDT (00:59 UTC)
- Expired
- Aug 13, 2008, 9:48 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Medina County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 52 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 9:01 PM EDT | HAIL 0.88 | 5 W Lodi, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 140059
SVRCLE
OHC103-169-140200-
/O.NEW.KCLE.SV.W.0257.080814T0059Z-080814T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
859 PM EDT WED AUG 13 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MEDINA COUNTY IN NORTHEAST OHIO...
NORTHWESTERN WAYNE COUNTY IN NORTHEAST OHIO...
* UNTIL 1000 PM EDT
* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR WEST SALEM...OR ABOUT 15 MILES NORTHEAST OF
ASHLAND...AND MOVING SOUTHEAST AT 13 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI
AND CRESTON
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4092 8213 4099 8213 4099 8217 4102 8217
4102 8216 4108 8216 4100 8183 4084 8191
TIME...MOT...LOC 0100Z 308DEG 11KT 4102 8211
$$
MULLEN2 follow-up statements
000
WWUS51 KCLE 140117
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
917 PM EDT WED AUG 13 2008
OHC103-169-140200-
/O.CON.KCLE.SV.W.0257.000000T0000Z-080814T0200Z/
WAYNE OH-MEDINA OH-
915 PM EDT WED AUG 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHWESTERN MEDINA AND NORTHWESTERN WAYNE COUNTIES...
AT 901 PM EDT...A WEATHER SPOTTER IN HOMERVILLE REPORTED NICKEL SIZE
HAIL.
AT 910 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR LODI...OR ABOUT 14 MILES SOUTHWEST OF MEDINA...MOVING
SOUTHEAST AT 13 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURBANK...CONGRESS AND CRESTON
LAT...LON 4087 8200 4089 8201 4088 8203 4092 8211
4095 8213 4096 8212 4096 8213 4099 8213
4106 8208 4100 8183 4084 8191
TIME...MOT...LOC 0115Z 308DEG 11KT 4100 8205
$$
MULLEN000
WWUS51 KCLE 140148
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
948 PM EDT WED AUG 13 2008
OHC103-169-140158-
/O.CAN.KCLE.SV.W.0257.000000T0000Z-080814T0200Z/
WAYNE OH-MEDINA OH-
948 PM EDT WED AUG 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MEDINA AND
NORTHWESTERN WAYNE COUNTIES IS CANCELLED...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE. SOME STORMS MAY
CONTAIN SMALL HAIL.
LAT...LON 4087 8200 4089 8201 4088 8203 4092 8211
4095 8213 4096 8212 4096 8213 4099 8213
4106 8208 4100 8183 4084 8191
TIME...MOT...LOC 0148Z 308DEG 11KT 4094 8194
$$
MULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:37 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 13, 7:37 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 737 PM EDT WED AUG 13 2008 .SYNOPSIS... A WEAK TROUGH WILL DROP SOUTH INTO THE AREA TONIGHT THEN LINGER OVER THE REGION INTO THURSDAY NIGHT. AN UPPER LEVEL LOW OVER EASTERN CANAD WILL REMAIN NEARLY STATIONARY FOR THE NEXT FEW DAYS. HIGH PRESSURE WILL BEGIN BUILDING IN FROM THE WEST ON FRIDAY AND THEN REMAIN OVER THE AREA INTO THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... TROUGH JUST NORTH OF LAKE ERIE WILL DROP SOUTH INTO THE AREA TONIGHT. A FEW THUNDERSTORMS NEAR THIS TROUGH OVER SOUTHERN ONTARIO THIS AFTERNOON. THERE IS POSSIBILITY OF SOME OF THESE STORMS MOVING SE INTO THE AREA THIS EVENING PRIMARILY EASTERN AREAS. BELIEVE MAIN THREAT WOULD BE THIS EVENING DIMINISHING WITH LOSS OF DAYTIME HEATING. SO WILL CONTINUE WITH CHANCE POPS NORTHERN AREAS EARLY TONIGHT WITH SLIGHT CHANCE ELSEWHERE. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... TROUGH LINGERS OVER THE AREA THURSDAY AND THURSDAY NIGHT. UPPER LEVEL LOW OVER SWRN QUEBEC AND SERN ONTARIO AREA WILL HAVE A COUPLE S/W ROTATING AROUND IT. THIS ALONG WITH DAYTIME HEATING WILL CAUSE SOME SCATTERED SHOWERS OR THUNDERSTORMS WHICH SHOULD THEN COULD LINGER INTO THURSDAY NIGHT. SURFACE TROUGH WEAKENS AND UPPER LEVEL S/W MOVES EAST EARLY ON FRIDAY. HOWEVER UPPER LEVEL LOW STILL CLOSE TO REGION AND 8H TEMPS DROP TO AROUND 8-10C FRIDAY. THERE SHOULD BE ENOUGH INSTABILITY WITH THESE FEATURES FOR A CHANCE OF THUNDERSTORMS PRIMARILY OVER EASTERN AREAS. THEN HIGH PRESSURE START TO BUILD IN FROM THE EAST LATER FRIDAY AND SHOULD PROVIDE FAIR WEATHER FRIDAY NIGHT INTO SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... EXTENDED PORTION OF THE FORECAST SHOULD START OFF QUIET WITH HIGH PRESSURE IN CONTROL AT THE SURFACE. EVENTUALLY THE RIDGE WILL SLIDE EAST AND ALLOW FOR WARM ADVECTION/AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP ON MONDAY BUT TEMPS SHOULD STILL BE AROUND NORMAL FOR THIS TIME OF YEAR. A COLD FRONT WILL DROP THROUGH THE LOWER GREAT LAKES REGION BY MID WEEK BUT BOTH THE GFS AND THE EURO SHOW THIS FRONTAL PASSAGE EVOLVING MORE SLOWLY THAN THEY DID YESTERDAY. KEPT POPS IN PLACE THROUGH TUESDAY AND INTO WEDNESDAY TO ACCOUNT FOR THIS SLOWER TIMING...OTHERWISE NO MAJOR CHANGES MADE TO THE PREVIOUS FORECAST. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... ISOLATED SHRA/TSRA CONTINUE TO MOVE ACROSS NORTHERN OH THIS EVENING. TREND HAS BEEN FOR WEAKENING BUT IT WILL BE A COUPLE MORE HOURS BEFORE ACTIVITY GOES COMPLETELY AWAY. WILL GO WITH TEMPOS AT KCLE AND KYNG THE NEXT COUPLE OF HOURS WITH VICINITY MENTION AT A FEW OTHER SITES. ACTIVITY OVER LOWER MI IS EXPECTED TO DISSIPATE AND SHOULD NOT IMPACT ANY OF THE TAF SITES. VFR CIGS EXPECTED OVERNIGHT WITH SOME BREAKS POSSIBLE LATER TONIGHT WHICH WILL ALLOW PATCHY MVFR FOG TO DEVELOP. LATEST MODELS HINTING AT CONTINUING PRECIP CHANCES FOR THURSDAY AS A WEAK FRONTAL BOUNDARY REMAINS ACROSS THE AREA. WILL GO WITH TEMPO MENTION ALL SITES DURING THE AFTERNOON. HOPEFULLY WILL BE ABLE TO PINPOINT THIS ACTIVITY A LITTLE BETTER WITH LATER PACKAGES. OUTLOOK...ONCE THE COLD FRONT SLIDES THROUGH CENTRAL OHIO LATE THURSDAY...LOOKS LIKE HIGH PRESSURE WILL SETTLE OVERHEAD THROUGH MOST OF THE WEEKEND WITH VFR CONDITIONS EXPECTED. POSSIBLE DISTURBANCE ON MONDAY WHICH COULD BRING NON-VFR CONDITIONS BUT ITS STILL A LONG WAY OUT. && .MARINE... ONSHORE FLOW WILL TURN TO THE SOUTH TONIGHT. WINDS TURN TO THE NNE THURSDAY...BUT THINK CONDITIONS WILL REMAIN BELOW SCA CRITERIA. BUT CONDITIONS WILL BECOME CHOPPY...ESPECIALLY FOR BOATERS ON THE WEST END OF LAKE ERIE. SURFACE HIGH BUILDS MOVES ACROSS THE LAKES OVER THE WEEKEND. NE FLOW DEVELOPS...BUT THINK WINDS SHOULD BE LIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...RANDEL NEAR TERM...RANDEL SHORT TERM...RANDEL LONG TERM...LEINS AVIATION...KUBINA MARINE...DJB
Hazardous weather outlook, Aug 13, 5:28 AM EDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 528 AM EDT WED AUG 13 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-140930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 528 AM EDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 13, 6:41 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
641 PM EDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 3 E NORWALK 41.24N 82.55W
08/13/2008 E0.88 INCH HURON OH AMATEUR RADIO
&&
MULLENThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:44 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Aug 14, 3:37 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 3 hr |
| Aug 14, 4:15 PM EDT | Areal Flood Advisory | CLE | Medina | 3 hr |
| Aug 14, 5:41 PM EDT | Areal Flood Advisory | CLE | Summit | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.